ACEF II Score Calculator – Cardiac Surgery Risk Assessment
Preoperative Risk Assessment
Enter the patient's preoperative characteristics to calculate the ACEF II score.
Score components
About the ACEF II Score
The ACEF II score is a parsimonious preoperative risk assessment model developed for patients undergoing cardiac surgery. It updates the original ACEF score by incorporating emergency surgery and preoperative anemia.
The development study evaluated operative mortality, defined as death in hospital or within 30 days after surgery. The score should be interpreted as one component of a comprehensive clinical assessment.
Calculation method
ACEF II = Age / LVEF + creatinine component + emergency component + hematocrit component.
| Variable | Criterion | Score contribution |
|---|---|---|
| Age and LVEF | Age (years) divided by LVEF (%) | Age / LVEF |
| Serum creatinine | >2.0 mg/dL | +2 points |
| Emergency surgery | Emergency operation | +3 points |
| Hematocrit | <36% | 0.2 × (36 − HCT) |
Interpretation and limitations
- A higher numerical score indicates a greater burden of the model's included risk factors; do not translate it into a mortality percentage using unvalidated cutoffs.
- ACEF II was developed and externally validated in specific cardiac surgery cohorts. Performance may vary by institution, case mix, procedure type, and contemporary perioperative practice.
- A multicentre external validation found EuroSCORE II had better discrimination in the overall cohort, while performance was comparable in the isolated CABG subgroup.
- An Indonesian validation study evaluated the original ACEF score, not ACEF II; it therefore does not establish local validity of ACEF II.
- Use a locally validated risk model and multidisciplinary clinical judgement where available. This score is not a substitute for EuroSCORE II, STS models, or individualized assessment.
References
Clinical notes
Document key findings and keep a structured record for your own reference.
My notes
Review, edit, or remove notes saved in this browser.
Report an issue
Your feedback helps us improve the reliability and usability of this clinical tool.